Alert archive / South Dakota / Wind Advisories in 2011

Wind Advisory 21, NWS Rapid City, SD

October 5, 201111 counties in South Dakota

NWS Rapid City, SD issued this wind advisory at Oct 5, 2011, 3:09 PM MDT for 11 counties in South Dakota. It took effect at Oct 6, 2011, 9:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2011, 3:09 PM MDT (21:09 UTC)
In effect from
Oct 6, 2011, 9:00 AM MDT
Expired
Oct 6, 2011, 6:00 PM MDT
In force
9 hr
Issued by
NWS Rapid City, SD

Counties Bennett County, SD, Haakon County, SD, Jackson County, SD, Meade County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 94 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 9.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2367 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WWUS73 KUNR 052109
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
309 PM MDT WED OCT 5 2011

...WINDY CONDITIONS TODAY FOR MUCH OF THE SOUTH DAKOTA PLAINS...

.LOW PRESSURE ACROSS MONTANA AND A STRONG PRESSURE GRADIENT
ACROSS THE HIGH PLAINS WILL RESULT IN WINDY CONDITIONS FOR MUCH
OF THE WESTERN SOUTH DAKOTA PLAINS THROUGH THIS AFTERNOON.

SDZ002-013-014-031-032-042>044-046-047-049-073-060515-
/O.NEW.KUNR.WI.Y.0021.111006T1500Z-111007T0000Z/
/O.CON.KUNR.WI.Y.0020.000000T0000Z-111006T0000Z/
PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-PENNINGTON CO PLAINS-
HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...LEMMON...BISON...FAITH...DUPREE...
WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
WHITE RIVER...MISSION...WINNER...UNION CENTER
309 PM MDT WED OCT 5 2011 /409 PM CDT WED OCT 5 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 6 PM MDT
/7 PM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 6 PM
MDT /7 PM CDT/ THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL
6 PM MDT /7 PM CDT/ THIS EVENING. 

* GUSTY WINDS WILL CONTINUE THROUGH THIS AFTERNOON. WINDS WILL
  THEN DECREASE EARLY THIS EVENING...BUT THEY WILL INCREASE AGAIN
  THURSDAY MORNING AND PERSIST THROUGH THE AFTERNOON.

* SOUTH TO SOUTHEASTERLY WINDS WILL BE 25 TO 35 MPH WITH GUSTS TO
  50 MPH THIS AFTERNOON...AND WILL DIMINISH TO 15 TO 25 MPH THIS
  EVENING. WIND SPEEDS THURSDAY WILL AGAIN BE 25 TO 35 MPH WITH
  GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS ARE FORECAST TO BE 30 TO
39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE
MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

BUNKERS
6 follow-up statements
739 
WWUS73 KUNR 060007
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
607 PM MDT WED OCT 5 2011

...WINDY CONDITIONS THURSDAY FOR MUCH OF THE SOUTH DAKOTA
PLAINS...

.LOW PRESSURE ACROSS MONTANA AND A STRONG PRESSURE GRADIENT
ACROSS THE HIGH PLAINS WILL RESULT IN WINDY CONDITIONS FOR MUCH
OF THE WESTERN SOUTH DAKOTA PLAINS THROUGH THURSDAY.

SDZ002-013-014-031-032-042>044-046-047-049-073-060815-
/O.EXP.KUNR.WI.Y.0020.000000T0000Z-111006T0000Z/
/O.CON.KUNR.WI.Y.0021.111006T1500Z-111007T0000Z/
PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-PENNINGTON CO PLAINS-
HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...LEMMON...BISON...FAITH...DUPREE...
WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
WHITE RIVER...MISSION...WINNER...UNION CENTER
607 PM MDT WED OCT 5 2011 /707 PM CDT WED OCT 5 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO
6 PM MDT /7 PM CDT/ THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 6
PM MDT /7 PM CDT/ THURSDAY.

* WINDS WILL THEN DECREASE THIS EVENING...BUT THEY WILL INCREASE
  AGAIN THURSDAY MORNING AND PERSIST THROUGH THE AFTERNOON.

* SOUTH WINDS AT 15 TO 30 MPH WILL BLOW TONIGHT. WIND SPEEDS
  THURSDAY WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
314 
WWUS73 KUNR 060237
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
837 PM MDT WED OCT 5 2011

...WINDY CONDITIONS THURSDAY FOR MUCH OF THE SOUTH DAKOTA
PLAINS...

.LOW PRESSURE ACROSS MONTANA AND A STRONG PRESSURE GRADIENT
ACROSS THE HIGH PLAINS WILL RESULT IN WINDY CONDITIONS FOR MUCH
OF THE WESTERN SOUTH DAKOTA PLAINS THROUGH THURSDAY.

SDZ002-013-014-031-032-042>044-046-047-049-073-061200-
/O.CON.KUNR.WI.Y.0021.111006T1500Z-111007T0000Z/
PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-PENNINGTON CO PLAINS-
HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...LEMMON...BISON...FAITH...DUPREE...
WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
WHITE RIVER...MISSION...WINNER...UNION CENTER
837 PM MDT WED OCT 5 2011 /937 PM CDT WED OCT 5 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO
6 PM MDT /7 PM CDT/ THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO
6 PM MDT /7 PM CDT/ THURSDAY. 

* WINDS WILL THEN DECREASE THIS EVENING...BUT THEY WILL INCREASE 
  AGAIN THURSDAY MORNING AND PERSIST THROUGH THE AFTERNOON. 

* SOUTH WINDS AT 15 TO 30 MPH WILL BLOW TONIGHT. WIND SPEEDS 
  THURSDAY WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
901 
WWUS73 KUNR 060945
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
345 AM MDT THU OCT 6 2011

...WINDY CONDITIONS TODAY FOR MUCH OF THE SOUTH DAKOTA PLAINS...

.LOW PRESSURE ACROSS MONTANA AND A STRONG PRESSURE GRADIENT
ACROSS THE HIGH PLAINS WILL RESULT IN WINDY CONDITIONS FOR MUCH
OF THE WESTERN SOUTH DAKOTA PLAINS TODAY.

SDZ046-047-049-061745-
/O.UPG.KUNR.WI.Y.0021.111006T1500Z-111007T0000Z/
/O.NEW.KUNR.HW.W.0013.111006T1500Z-111007T0000Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
445 AM CDT THU OCT 6 2011

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* WINDS WILL INCREASE THIS MORNING AND PERSIST THROUGH THE
  AFTERNOON.

* SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ002-013-014-031-032-042>044-073-061745-
/O.CON.KUNR.WI.Y.0021.111006T1500Z-111007T0000Z/
PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-PENNINGTON CO PLAINS-
HAAKON-SHANNON-JACKSON-BENNETT-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...LEMMON...BISON...FAITH...DUPREE...
WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
UNION CENTER
345 AM MDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MDT THIS EVENING. 

* WINDS WILL INCREASE THIS MORNING AND PERSIST THROUGH THE
  AFTERNOON.

* SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
148 
WWUS73 KUNR 061729
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1129 AM MDT THU OCT 6 2011

...WINDY CONDITIONS TODAY FOR MUCH OF THE SOUTH DAKOTA PLAINS...

.LOW PRESSURE ACROSS MONTANA AND A STRONG PRESSURE GRADIENT
ACROSS THE HIGH PLAINS WILL RESULT IN WINDY CONDITIONS FOR MUCH
OF THE WESTERN SOUTH DAKOTA PLAINS TODAY. THE STRONGEST WINDS WILL
BE ACROSS SOUTH-CENTRAL SOUTH DAKOTA.

SDZ046-047-049-070000-
/O.CON.KUNR.HW.W.0013.000000T0000Z-111007T0000Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
1229 PM CDT THU OCT 6 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS WILL REMAIN VERY STRONG TODAY...AND BEGIN TO DIMINISH
  EARLY THIS EVENING.

* SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ002-013-014-031-032-042>044-073-070000-
/O.CON.KUNR.WI.Y.0021.000000T0000Z-111007T0000Z/
PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-PENNINGTON CO PLAINS-
HAAKON-SHANNON-JACKSON-BENNETT-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...LEMMON...BISON...FAITH...DUPREE...
WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
UNION CENTER
1129 AM MDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* WINDS WILL REMAIN STRONG TODAY...AND BEGIN TO DIMINISH EARLY
  THIS EVENING.

* SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

BUNKERS
947 
WWUS73 KUNR 062018
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
218 PM MDT THU OCT 6 2011

...WINDY CONDITIONS TODAY AND FRIDAY FOR MUCH OF THE SOUTH DAKOTA
PLAINS...

.LOW PRESSURE ACROSS MONTANA AND WYOMING...COMBINED WITH A STRONG
PRESSURE GRADIENT ACROSS THE HIGH PLAINS...WILL RESULT IN WINDY
CONDITIONS FOR MUCH OF THE WESTERN SOUTH DAKOTA PLAINS THROUGH
FRIDAY. THE STRONGEST WINDS WILL BE ACROSS SOUTH-CENTRAL SOUTH
DAKOTA THIS AFTERNOON...AND WINDS WILL DIMINISH SOMEWHAT TONIGHT. ON
FRIDAY THE WINDS WILL BECOME WESTERLY AND BE STRONG ONCE AGAIN
ACROSS MOST OF THE AREA.

SDZ046-047-049-070430-
/O.NEW.KUNR.WI.Y.0022.111007T1400Z-111008T0100Z/
/O.CON.KUNR.HW.W.0013.000000T0000Z-111007T0000Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
318 PM CDT THU OCT 6 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CDT FRIDAY. A
HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS WILL REMAIN VERY STRONG TODAY...AND BEGIN TO DIMINISH
  EARLY THIS EVENING. WINDS WILL INCREASE AGAIN ON FRIDAY...BUT
  WILL BE FROM THE SOUTHWEST.

* SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED
  THIS AFTERNOON. ON FRIDAY SOUTHWEST WINDS WILL INCREASE TO 25
  TO 35 MPH WITH GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ002-013-014-031-032-042>044-073-070430-
/O.NEW.KUNR.WI.Y.0022.111007T1400Z-111008T0100Z/
/O.CON.KUNR.WI.Y.0021.000000T0000Z-111007T0000Z/
PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-PENNINGTON CO PLAINS-
HAAKON-SHANNON-JACKSON-BENNETT-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...LEMMON...BISON...FAITH...DUPREE...
WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
UNION CENTER
218 PM MDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM MDT FRIDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* WINDS WILL REMAIN STRONG TODAY...AND BEGIN TO DIMINISH EARLY 
  THIS EVENING. WINDS WILL INCREASE AGAIN ON FRIDAY...BUT
  WILL BE FROM THE WEST-SOUTHWEST.

* SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
  THIS AFTERNOON. ON FRIDAY WEST-SOUTHWEST WINDS WILL INCREASE TO
  25 TO 35 MPH WITH GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ001-012-025-030-072-070430-
/O.NEW.KUNR.WI.Y.0022.111007T1400Z-111008T0100Z/
HARDING-BUTTE-NORTHERN FOOT HILLS-CUSTER CO PLAINS-
STURGIS/PIEDMONT FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...BELLE FOURCHE...SPEARFISH...
FOLSOM...STURGIS
218 PM MDT THU OCT 6 2011

...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM MDT FRIDAY. 

* WEST-SOUTHWEST WINDS WILL INCREASE ON FRIDAY MORNING...AND WILL
  PERSIST UNTIL EARLY EVENING.

* WEST-SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
  50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

BUNKERS
908 
WWUS73 KUNR 070003
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
603 PM MDT THU OCT 6 2011

...WINDY CONDITIONS WILL RETURN FRIDAY FOR MUCH OF THE SOUTH
DAKOTA PLAINS...

.LOW PRESSURE ACROSS MONTANA AND WYOMING...COMBINED WITH A STRONG
PRESSURE GRADIENT ACROSS THE HIGH PLAINS...WILL RESULT IN WINDY
CONDITIONS FOR MUCH OF THE WESTERN SOUTH DAKOTA PLAINS THROUGH FRIDAY.

SDZ046-047-049-070815-
/O.EXP.KUNR.HW.W.0013.000000T0000Z-111007T0000Z/
/O.CON.KUNR.WI.Y.0022.111007T1400Z-111008T0100Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
703 PM CDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT FRIDAY...
...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT FRIDAY. 

* WINDS WILL INCREASE AGAIN ON FRIDAY...BUT WILL BE FROM THE
  SOUTHWEST.

* ON FRIDAY SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH
  GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ002-013-014-031-032-042>044-073-070815-
/O.EXP.KUNR.WI.Y.0021.000000T0000Z-111007T0000Z/
/O.CON.KUNR.WI.Y.0022.111007T1400Z-111008T0100Z/
PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-PENNINGTON CO PLAINS-
HAAKON-SHANNON-JACKSON-BENNETT-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...LEMMON...BISON...FAITH...DUPREE...
WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
UNION CENTER
603 PM MDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM MDT FRIDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS
IN EFFECT FROM 8 AM TO 7 PM MDT FRIDAY. 

* WINDS WILL INCREASE AGAIN ON FRIDAY...BUT WILL BE FROM THE
  WEST-SOUTHWEST.

* ON FRIDAY WEST-SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH
  WITH GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ001-012-025-030-072-070815-
/O.CON.KUNR.WI.Y.0022.111007T1400Z-111008T0100Z/
HARDING-BUTTE-NORTHERN FOOT HILLS-CUSTER CO PLAINS-
STURGIS/PIEDMONT FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...BELLE FOURCHE...SPEARFISH...
FOLSOM...STURGIS
603 PM MDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM MDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM MDT FRIDAY. 

* WEST-SOUTHWEST WINDS WILL INCREASE ON FRIDAY MORNING...AND 
  WILL PERSIST UNTIL EARLY EVENING. 

* WEST-SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS 
  TO 50 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Oct 5, 2:21 PM MDT, 48 minutes earlier.

Area forecast discussion, Oct 5, 2:21 PM MDT, 48 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
221 PM MDT WED OCT 5 2011

.DISCUSSION...MAIN CHALLENGES ARE EXTENT OF STRONG WINDS AND
CHANCE OF PRECIPITATION WITH UPCOMING SYSTEM. THE LATEST WATER
VAPOR IMAGES INDICATED A LARGE UPPER LOW OVER THE EASTERN PACIFIC
AND WESTERN CONUS...WITH THE MAIN PV ANOMALY MOVING OVER CENTRAL
CALIFORNIA. AHEAD OF THIS LOW A SHORT-WAVE TROUGH WAS MOVING OVER
THE NORTHERN HIGH PLAINS...BUT THE SENSIBLE WEATHER WAS NOT MUCH
AFFECTED BY THIS. GUSTY SOUTH WINDS WERE UBIQUITOUS ACROSS THE
CWA...WITH GUSTS TO NEAR 50 MPH ACROSS THE SD PLAINS. MIDLEVEL
LAPSE RATES HAVE DECREASED FROM THIS MORNING TO 6.5-7.0 C/KM...
AND SBCAPE WAS BARELY 100 J/KG OVER PARTS OF EASTERN WYOMING AND
FAR SOUTHWESTERN SOUTH DAKOTA. AS ANOTHER SHORT-WAVE TROUGH MOVES
NORTHEAST FROM UTAH THIS AFTERNOON AND EVENING...SOME ISOLATED
THUNDERSTORMS MAY DEVELOP ACROSS EASTERN WYOMING AND SPREAD INTO
FAR SOUTHWESTERN SOUTH DAKOTA. THE 12Z EMC WRF AND 16Z HRRR ALSO
SUGGEST THIS POSSIBILITY.

FOR TONIGHT WINDS WILL SUBSIDE AFTER 24Z BUT WILL PERIODICALLY BE
GUSTY AS THE 850MB WIND SPEEDS RANGE FROM 40-60 KTS ACROSS THE
SOUTH DAKOTA PLAINS. GIVEN LOW-LEVEL COLD ADVECTION...PERIODIC
STRONG WINDS MAY REACH THE SURFACE...ESPECIALLY ALONG THE PINE
RIDGE AREA. OTHERWISE...THE STRONG LOW-LEVEL JET MAY BRING A
STRATUS DECK NORTHWARD INTO SOUTHWESTERN SOUTH DAKOTA AFTER 06Z.

IT WILL BE VERY WINDY AGAIN THURSDAY INTO THURSDAY EVENING...AND
THUS HAVE EXTENDED THE WIND ADVISORY FOR 15-24Z THURSDAY OVER THE
SAME AREAS OF WESTERN AND CENTRAL SOUTH DAKOTA. BY THURSDAY AFTER-
NOON AND EVENING A VERY POTENT PV ANOMALY WILL EJECT FROM THE
UPPER LOW ACROSS THE NORTHERN PLAINS. GUIDANCE AGREES WELL ON
BRINGING AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE
CWA. LIMITED SBCAPE (250-1000 J/KG)...STRONG UPPER AND LOWER
ATMOSPHERIC FORCING FOR UPWARD MOTION...AND STRONG UNIDIRECTIONAL
FLOW PORTEND A LINEAR CONVECTIVE MODE WITH A HANDFULL OF DAMAGING
WIND REPORTS.

THE CONVECTION SHOULD RAPIDLY PROGRESS NORTHEAST LATE THURSDAY
NIGHT AS A DRY SLOT OVERSPREADS MUCH OF THE CWA...EXCEPT FOR PARTS
OF NORTHEASTERN WYOMING. THIS WILL LEAVE MOST OF THE AREA DRY ON
FRIDAY EXCEPT FOR NORTHWESTERN PARTS OF THE CWA WHERE WRAP-AROUND
SHOWERS OCCUR. SOUTHWEST WINDS ALSO WILL BE STRONG ON FRIDAY UNDER
THE AREA OF THE DRY SLOT. FINALLY...COLD FRONTAL PASSAGE IS ANTI-
CIPATED LATE FRIDAY...WHICH SHOULD BE ASSOCIATED WITH ADDITIONAL
SHOWERS ACROSS WESTERN SOUTH DAKOTA.

EXTENDED...BLOCKING HIGH DEVELOPS OVER THE ATLANTIC WITH THE
RESULT THAT THE EASTWARD MOVEMENT OF THE RIDGE OVER THE GREAT
LAKES EARLY IN THE EXTENDED PERIOD SLOWS. UPSTREAM FROM THAT RIDGE
THE LONG WAVE TROF OVER THE WESTERN U.S PERSISTS EARLY IN THE
PERIOD AS A SECONDARY LOW ALOFT DEVELOPS. THE MODELS CONTINUE TO
STRUGGLE WITH HANDLING THIS LOW. NEWEST ECMWF PLACES IT OVER
COLORADO AT 00Z MONDAY WHILE THE GFS HAS ESSENTIALLY LOST IT
ENTIRELY. THE GEM HAS A QUITE STRONG LOW AT THAT TIME ON THE
ARIZONA NEW MEXICO BORDER...WHICH IT LIFTS OUT TO THE NORTH IN THE
FOLLOWING COUPLE DAYS. AS A COMPROMISE POPS SHOW SOME SLIGHT
CHANCE TO CHANCE EASTERN TWO THIRDS OUR CWA EARLY ON MONDAY.
FOLLOWING THIS TIME...FAIRLY STRONG WESTERLIES ARE FORECAST BY GFS
AND ECMWF TO DEVELOP ACROSS NORTHWEST U.S. WITH POTENTIAL FOR
SHORT WAVE ACTIVITY RESULTING IN SOME CHANCES FOR PRECIP AGAIN ON
TUESDAY AND EARLY WEDNESDAY. LONG TERM TREND SEEMS TO BE FOR A
LONG WAVE TROF TO DEVELOP IN EASTERN U.S. AND A RIDGE IN THE WEST.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED WITH HIGH AND MID CLOUDS
STREAMING ACROSS THE REGION FROM THE SOUTHWEST. THERE IS A SLIGHT
CHANCE FOR AFTN TSTMS ACROSS NERN WY INTO THE BLKHLS. SOUTHERLY
WINDS WILL BE STRONG THIS AFTERNOON...WITH GUSTS TO 30KTS EXPECTED
IN NERN WY AND OVER 35KTS ON THE SD PLAINS EAST OF THE BLKHLS. WINDS
WILL TAPER OFF THIS EVENING. SHOWER AND THUNDERSTORM ACTIVITY SHOULD
DEVELOP EASTWARD ACROSS THE AREA ON THURSDAY WITH MARGINAL VFR AND
WINDY CONDITIONS.

&&

.FIRE WEATHER...STRONG SOUTHERLY FLOW WILL CONTINUE TO BRING HOT AND
DRY CONDITIONS TO THE NORTHERN PLAINS THIS AFTERNOON INTO THE EARLY
EVENING HOURS. HIGH TEMPERATURES WILL TOP OUT IN THE 80S TO AROUND
90 DEGREES LATE THIS AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL
FALL INTO THE 15 TO 25 PERCENT RANGE. CRITICAL FIRE WEATHER
CONDITIONS WILL SUBSIDE AS TEMPERATURES FALL AND WINDS DECREASE THIS
EVENING.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR BADLANDS AREA-
     CENTRAL SOUTH DAKOTA PLAINS-NORTHWESTERN SOUTH DAKOTA
     PLAINS-SOUTH CENTRAL SOUTH DAKOTA-SOUTHWESTERN SOUTH DAKOTA.

     WIND ADVISORY UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR BENNETT-
     HAAKON-JACKSON-MELLETTE-NORTHERN MEADE CO PLAINS-PENNINGTON
     CO PLAINS-PERKINS-SHANNON-SOUTHERN MEADE CO PLAINS-TODD-
     TRIPP-ZIEBACH.

     WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ TO 6 PM MDT /7 PM CDT/
     THURSDAY FOR BENNETT-HAAKON-JACKSON-MELLETTE-NORTHERN MEADE
     CO PLAINS-PENNINGTON CO PLAINS-PERKINS-SHANNON-SOUTHERN
     MEADE CO PLAINS-TODD-TRIPP-ZIEBACH.

WY...NONE.
&&

SHORT TERM...BUNKERS
LONG TERM....BARBER
AVIATION...BARBER
FIRE WEATHER...15
Hazardous weather outlook, Oct 5, 2:47 PM MDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
247 PM MDT WED OCT 5 2011

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-061300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
247 PM MDT (347 PM CDT) WED OCT 5 2011

...STORM SYSTEM TO BRING STRONG SOUTH WINDS AND HIGH FIRE DANGER
TO MUCH OF THE AREA THROUGH FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

HOT...DRY...AND BREEZY CONDITIONS WILL CONTINUE ACROSS MUCH OF
THE WESTERN SOUTH DAKOTA PLAINS THIS AFTERNOON. SOUTHERLY WINDS OF
20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED UNTIL EARLY THIS
EVENING.

A SLIGHT CHANCE OF THUNDERSTORMS IS POSSIBLE THROUGH THIS EVENING
ACROSS THE BLACK HILLS...FAR SOUTHWESTERN SOUTH DAKOTA...AND PARTS OF
NORTHEASTERN WYOMING. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL MOVE OVER THE AREA THURSDAY AFTERNOON
AND EVENING. SOME STORMS WILL BE SEVERE WITH DAMAGING WIND GUSTS.

WINDY CONDITIONS ARE EXPECTED AGAIN ON THURSDAY ACROSS MUCH OF THE
SOUTH DAKOTA PLAINS...WITH SOUTHEAST WINDS OF 25 TO 35 MPH...AND
GUSTS OF 40 TO 50 MPH. FRIDAY WILL BE WINDY ACROSS MOST OF THE AREA
WITH SOUTHWEST WINDS OF 20 TO 35 MPH. THESE WINDS WILL CREATE VERY
HIGH TO EXTREME FIRE DANGER ACROSS MUCH OF THE AREA BOTH THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BUNKERS

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 4:06 AM MDTWind AdvisoryUNRBennett, Haakon, Jackson, Meade, Mellette, Oglala Lakota and 5 more14 hr

Nearby

Wind Advisories in South Dakota, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.